Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 22, 2009, 3:40 AM MST for Eddy County, New Mexico. It took effect at Dec 22, 2009, 2:00 PM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2009, 3:40 AM MST (10:40 UTC)
- In effect from
- Dec 22, 2009, 2:00 PM MST
- Expired
- Dec 23, 2009, 5:00 PM MST
- In force
- 27 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 221040 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 AM CST TUE DEC 22 2009 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT THROUGH WEDNESDAY... .A STRONG UPPER LEVEL STORM SYSTEM OVER CALIFORNIA THIS MORNING WILL APPROACH THE REGION TODAY AND TONIGHT. THIS TROUGH WILL MOVE OVER ARIZONA TODAY AND INTO WESTERN NEW MEXICO TONIGHT... PASSING OVER THE REGION WEDNESDAY. STRONG MID LEVEL WINDS WILL ACCOMPANY THIS SYSTEM... WHICH WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE AND DAVIS MOUNTAINS AS THE TROUGH PASSES. THE STRONGEST WIND SPEEDS ARE EXPECTED WEDNESDAY. NMZ027-TXZ074-258-222200- /O.UPG.KMAF.HW.A.0027.091223T0000Z-091224T0000Z/ /O.NEW.KMAF.HW.W.0041.091223T0000Z-091224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 440 AM CST TUE DEC 22 2009 /340 AM MST TUE DEC 22 2009/ ...HIGH WIND WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT THROUGH WEDNESDAY. ELEVATIONS ABOVE 6000 FEET ARE EXPECTED TO EXPERIENCE THE HIGHEST WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
000 WWUS74 KMAF 222033 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CST TUE DEC 22 2009 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON THROUGH WEDNESDAY EVENING... .A STRONG UPPER LEVEL STORM SYSTEM NEAR CALIFORNIA THIS AFTERNOON WILL MOVE JUST NORTH OF THE REGION LATE TONIGHT AND TOMORROW AFTERNOON. STRONG MID LEVEL WINDS AHEAD AND NEAR THE SOUTHERN PORTION OF THIS STORM SYSTEM WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON THROUGH TOMORROW EVENING. THE STRONGEST WIND SPEEDS ARE EXPECTED WEDNESDAY MORNING. NMZ027-TXZ074-258-230445- /O.EXT.KMAF.HW.W.0041.091222T2100Z-091224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 233 PM CST TUE DEC 22 2009 /133 PM MST TUE DEC 22 2009/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT THROUGH WEDNESDAY. ELEVATIONS ABOVE 6000 FEET WILL EXPERIENCE THE HIGHEST WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 230355 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 955 PM CST TUE DEC 22 2009 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT THROUGH WEDNESDAY EVENING... .A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHERN ARIZONA THIS EVENING WILL MOVE JUST NORTH OF THE REGION WEDNESDAY. STRONG MID LEVEL WINDS AHEAD AND NEAR THE SOUTHERN PORTION OF THIS STORM SYSTEM WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE AND DAVIS MOUNTAINS THROUGH WEDNESDAY EVENING. THE STRONGEST WIND SPEEDS ARE EXPECTED WEDNESDAY MORNING AND AFTERNOON...MAINLY ABOVE 6000 FEET. NMZ027-TXZ074-258-231100- /O.CON.KMAF.HW.W.0041.000000T0000Z-091224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 955 PM CST TUE DEC 22 2009 /855 PM MST TUE DEC 22 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY... SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT THROUGH WEDNESDAY. ELEVATIONS ABOVE 6000 FEET WILL EXPERIENCE THE HIGHEST WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 231028 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 AM CST WED DEC 23 2009 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING... .A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN NEW MEXICO THIS MORNING WILL MOVE JUST NORTH OF THE REGION TODAY. STRONG MID LEVEL WINDS AHEAD AND NEAR THE SOUTHERN PORTION OF THIS STORM SYSTEM WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING. THE STRONGEST WIND SPEEDS ARE EXPECTED THIS MORNING AND AFTERNOON...MAINLY ABOVE 6000 FEET. NMZ027-TXZ074-258-231830- /O.CON.KMAF.HW.W.0041.000000T0000Z-091224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 428 AM CST WED DEC 23 2009 /328 AM MST WED DEC 23 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING. ELEVATIONS ABOVE 6000 FEET WILL EXPERIENCE THE HIGHEST WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 231053 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 453 AM CST WED DEC 23 2009 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING... .A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN NEW MEXICO THIS MORNING WILL MOVE JUST NORTH OF THE REGION TODAY. STRONG MID LEVEL WINDS AHEAD AND NEAR THE SOUTHERN PORTION OF THIS STORM SYSTEM WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING. THE STRONGEST WIND SPEEDS ARE EXPECTED THIS MORNING AND AFTERNOON...MAINLY ABOVE 6000 FEET. NMZ027-TXZ074-258-232200- /O.CON.KMAF.HW.W.0041.000000T0000Z-091224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 453 AM CST WED DEC 23 2009 /353 AM MST WED DEC 23 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING. ELEVATIONS ABOVE 6000 FEET WILL EXPERIENCE THE HIGHEST WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ045>048-050>053-060>063-067>070-075-082-231500- /O.NEW.KMAF.FG.Y.0004.091223T1100Z-091223T1500Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- TERRELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON...SANDERSON 453 AM CST WED DEC 23 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. RICH LOW LEVEL MOISTURE FLOWING INTO THE AREA HAS RESULTED IN PATCHY FOG ACROSS THE EASTERN PERMIAN BASIN AND PORTIONS OF THE TRANS PECOS. THE PATCHY NATURE OF THIS FOG HAS RESULTED IN RAPID FLUCTUATIONS IN VISIBILITY WITH READINGS AS LOW AS 1/4 MILE OBSERVED. TRAVELERS PASSING THROUGH THOSE AREAS EXPERIENCING THE DENSE FOG SHOULD DRIVE WITH CAUTION. CONDITIONS SHOULD IMPROVE QUICKLY THIS MORNING WHEN DRIER AIR ENTERS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG REDUCES VISIBILITY TO A QUARTER MILE OR LESS. && $$
000 WWUS74 KMAF 231519 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 919 AM CST WED DEC 23 2009 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING... .A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN NEW MEXICO THIS MORNING WILL MOVE JUST NORTH OF THE REGION TODAY. STRONG MID LEVEL WINDS AHEAD AND NEAR THE SOUTHERN PORTION OF THIS STORM SYSTEM WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING. THE STRONGEST WIND SPEEDS ARE EXPECTED THIS MORNING AND AFTERNOON...MAINLY ABOVE 6000 FEET. TXZ045>048-050>053-060>063-067>070-075-082-231630- /O.EXP.KMAF.FG.Y.0004.000000T0000Z-091223T1500Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- TERRELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON...SANDERSON 919 AM CST WED DEC 23 2009 ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. $$ NMZ027-TXZ074-258-240000- /O.CON.KMAF.HW.W.0041.000000T0000Z-091224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 919 AM CST WED DEC 23 2009 /819 AM MST WED DEC 23 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING. ELEVATIONS ABOVE 6000 FEET WILL EXPERIENCE THE HIGHEST WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 21, 10:12 PM MST, 5 hours 28 minutes earlier.
Area forecast discussion, Dec 21, 10:12 PM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 PM CST MON DEC 21 2009
.DISCUSSION...
SEE PREVIOUS DISCUSSION
&&
.AVIATION...
UPPER LEVEL CLOUDS ARE INCREASING ACROSS THE AREA BUT VFR CONDITIONS
WILL PREVAIL. MODEST WINDS FROM 7 TO 10KTS WILL CONTINUE ACROSS ALL
TAF SITES OVERNIGHT THEN WILL INCREASE AND BECOME GUSTY TOMORROW
AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 527 PM CST MON DEC 21 2009/
DISCUSSION... A SUBTROPICAL JET...CURRENTLY ACROSS THE EASTERN
PACIFIC AND SOUTHERN CALIFORNIA...WILL TAKE AIM AT WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TONIGHT AND TUESDAY. PLENTY OF CIRRUS
CLOUDS ASSOCIATED WITH THIS JET WILL CONTINUE TO SPREAD OVER THE
REGION TONIGHT. THIS ALONG WITH SOUTHWEST TO WESTERLY SURFACE
WINDS WILL HELP TO KEEP OVERNIGHT TEMPERATURES ABOVE NORMAL
TONIGHT. ABOVE NORMAL TEMPERATURES WILL CONTINUE ON TUESDAY WITH A
LOW-LEVEL THERMAL RIDGE AND SOUTHWESTERLY SURFACE WINDS IN PLACE.
DEEP LAYER WESTERLY FLOW ALOFT WILL BEGIN TO INCREASE TUESDAY
AFTERNOON...WITH THE GFS AND ECMWF IN DECENT AGREEMENT WITH 700MB
WIND SPEEDS RIGHT AT 40KTS AROUND 23/00Z OVER THE GUADALUPE
MOUNTAINS. WINDS ALOFT CONTINUE TO INCREASE INTO WEDNESDAY
AFTERNOON...AND THE CURRENT TIMING OF THE HIGH WIND WATCH FOR THE
GUADALUPE AND DAVIS MOUNTAINS SEEMS REASONABLE. SOME DIFFERENCES
ARE NOTED AMONG THE MODELS WITH REGARDS TO THE LOCATION AND
INTENSITY OF THE MID-LEVEL WINDS...SO FOR NOW...WE WILL CONTINUE
THE CURRENT HIGH WIND WATCH AND NOT UPGRADE TO A WARNING AT THIS
TIME.
AS FOR PRECIPITATION CHANCES WITH THIS UPPER LEVEL SYSTEM...GIVEN
THE MODELS TRENDING A LITTLE SLOWER...WE HAVE DELAYED THE ONSET
OF PRECIPITATION ACROSS THE NORTHWESTERN 1/3 OF THE CWA FOR
TUESDAY NIGHT. ALSO...WE WILL KEEP PRECIPITATION AS ALL LIQUID
TUESDAY EVENING GIVEN THE EXPECTED DELAYED ONSET. AFTER
MIDNIGHT...WE WILL MENTION A RAIN/SNOW MIX ACROSS THE
GUADALUPES...MAINLY ABOVE 6000 FEET. LITTLE TO NO ACCUMULATION IS
EXPECTED ACROSS THE GUADALUPES FOR TUESDAY NIGHT. WE DID OPT TO
INCREASE PRECIPITATION CHANCES SLIGHTLY ON WEDNESDAY...WITH MOST
OF THE INCREASE OVER THE GUADALUPE MOUNTAINS AND FAR NORTHERN LEA
AND EDDY COUNTIES. A RAIN/SNOW MIX WILL BE FAVORED FOR THE HIGHER
ELEVATIONS (ABOVE 6000 FEET) IN THE GUADALUPE AND DAVIS MOUNTAINS.
SNOWFALL AMOUNTS ACROSS THE GUADALUPES COULD APPROACH ONE INCH ON
WEDNESDAY.
THE PRECIPITATION WILL BEGIN TO SHIFT TO THE EAST WEDNESDAY
NIGHT...WITH AREAS EAST OF THE PECOS RIVER BEING FAVORED. WE EXPECT
A SNOW OR RAIN/SNOW MIX FOR AREAS WEST AND NORTH OF A GAIL TO
STANTON LINE DURING THE EVENING. TO THE EAST...TEMPERATURES ARE
LIKELY TO REMAIN TOO WARM FOR ANY FROZEN PRECIPITATION IN THE EVENING.
AFTER MIDNIGHT...THE COLD AIR WILL DEEPEN SUFFICIENTLY TO TRANSITION
TO SNOW. SNOWFALL AMOUNTS ACROSS THE PLAINS ARE EXPECTED TO REMAIN
BELOW ONE HALF INCH AT THIS TIME. WE PREFER THE ECMWF WITH REGARDS
TO THE COLD AIR WEDNESDAY NIGHT AND THURSDAY. THE ECMWF IS MORE
AGGRESSIVE WITH THE SOUTHWARD PUSH AND IS ALSO SHOWING COLDER
SURFACE TEMPERATURES. FORECAST SOUNDINGS ACROSS SOUTHEAST COLORADO
SHOW STOUT NORTH WINDS BEHIND THE COLD FRONT AND THIS SHOULD ALLOW
THE COLD AIR TO MOVE QUICKLY TO THE SOUTH.
TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH MUCH OF
THE EXTENDED FORECAST WITH PERSISTENT SURFACE RIDING ACROSS THE
REGION. WE WILL CONTINUE TO GO BELOW THE MEX GUIDANCE AND WILL
TREND CLOSER TO THE LOW END OF THE ENSEMBLE MOS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
&&
76Hazardous weather outlook, Dec 22, 3:00 AM MST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CST TUE DEC 22 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 400 AM CST TUE DEC 22 2009 /300 AM MST TUE DEC 22 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST TO WEST WINDS MAY IMPACT THE GUADALUPE AND DAVIS MOUNTAINS ABOVE 6000 FEET TONIGHT THROUGH WEDNESDAY EVENING. WIND SPEEDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH...WILL BE POSSIBLE AS A STRONG UPPER LEVEL STORM SYSTEM PASSES OVER THE REGION. GUSTY CONDITIONS COULD RESULT IN HAZARDOUS TRAVEL THROUGH THIS REGION...ESPECIALLY FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF SNOW SHOWERS WILL ALSO BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING EARLY WEDNESDAY MORNING...AND THEN SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN BY EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.